How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52566
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

Doctor said I have ulcer/gastritis...on omeprazole...

Customer Question

Doctor said I have ulcer/gastritis...on omeprazole...for 6 days...still feel sick...wondering if he is correct...my symtoms is nausea and weakness...never any pain, just a burning in my stomach...told to take plain yorgert, 2 tablespons twice a day...do not have heartburn.just burping alot..it seems more like the flu? Is the omeprazole harmful if it is not ulcers? I also suffer from anxiety...I am on lisinpril 2.5mg and that has been making me sick for a long time...my meds are lisinopril, levothyroxine, clonazepam .5mg....so tired of being sick...can you help me? Janet
Submitted: 8 months ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 8 months ago.

Hello

Omeprazole can take some time to work, and you should be on the maximum dose of 40 mg.

The doctor should have done an h pylori breath test. If you have this ulcer bacteria you will also need antibiotics.

Peptobismal is used as well, and helps.

Call your doctor with these recommendations.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here daily.

Customer: replied 8 months ago.
I am dissatisfied with the answer....please credit my account....not any new information...as to if 0meprazole is harmful...that was my main question...did not receive e-mail when answer was given.....
Expert:  Dr. Thomas, MD replied 8 months ago.

This is a back and forth format.

No, omeprazole is not harmful.

What is your specific concern?

Expert:  Dr. Phil, MD replied 8 months ago.

In fact, omeprazole can be harmful

It has been linked with pneumonia, c diff and kidney disease

At this point you need a new treatment plan if you are still having symptoms

Did you have an endoscopy yet?

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Thanks for using justanswer.com

Customer: replied 8 months ago.
my doctor listened to my lungs and said they were good...when I wake up in the morning or after a nap I feel really sick...almost afraid to sleep....losing about 4 lbs since March 8th...feel better around 2 to 5 in the morning but can't get back to sleep...thinking that's when the omeprazole wears off? have no black stools, but explosive diarrhea this morning..don't eat much.eating yorgurt as prescribed...try eating more bannas as I read it could help...I am so weak again today...
Expert:  Dr. Phil, MD replied 8 months ago.
You might consider trying adding zantac. That often works with prilosec. Talk to your Doc about it
Customer: replied 8 months ago.
trying to avoid anything that causes black stools..on 20 mg of omeprazole...that is causing some anxiety...not too bad....trying to get some answers from my reg. doctor for 3 days...no reply yet...my question is if I have No black stools, No pain, No heartburn, just a little burning in stomach, which is gone now..could that be an ulcer...also when I wake up my ears are really hot,...inner ears...no fever...this has been going on for over a year...cannot get any answers on my ears...
Expert:  Dr. Phil, MD replied 8 months ago.

Yes, that could be a small ulcer but more likely is just an area of gastritis

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Thanks for using justanswer.com

Expert:  Dr. Phil, MD replied 8 months ago.

Thanks for this question

Please don't forget a positive rating. I appreciate it.

If you have more questions, just reply

Related Medical Questions